Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Starting Lexapro

I recently started (7 days ago) started Lexapro for treatment of anxiety.  I've had mixed side effects since starting including increased anxiety, stomach upset (both before eating and after eating), general feeling of not being myself, increased insomnia on top of the insomnia I already suffer and lower libido.  

I took Effexor for several years (has been about 5 years since taking it) and also Zoloft.  I do not recall any of these start up effects from either of those medications. My doctor did advise me that I could suffer these and I contacted her earlier this week regarding these feelings and she advised to take the medication for another 7-14 days and if at that point I'm still feeling badly she would switch me to something else.  

Funny thing is in the 7 days I've been taking this, I've had times and a couple days where I feel okay, or feel less side effects than others, but it seems to be only temporary and then I'm back to feeling cruddy again.  

Interested in hearing from others who have used Lexapro and experienced this and if it subsided after a few weeks.  
5 Responses
Avatar universal
What dosage are you on?  Are you tapering slowly up, or did you start at your current dosage?
1 Comments
I started on 10mg.  I've remained on this dosage for the last 8 days (today is day 8).  My doctor is having me take 10mg for 30 days until I go back and see her for a follow up.  
Avatar universal
When I was put on Lexapro, I was started at 5mg.  10mg is the recommended dosage for anxiety treatment, so I was tapered up to see what side effects would occur and to minimize them.
Avatar universal
I'm starting to feel better, well better than I had been.  It's touch and go, I feel okay and then have spells of not feeling so great again and feeling increased anxiety (unprovoked).  Question.  I take the medication upon waking in the morning, I notice that for probably half the day I feel normal, I don't feel anxious or feel any side effects really from the medication (no unprovoked anxiety or stomach issues, etc.), but as the day wears on I seem to start feeling anxious again and have mild stomach upset.  Is there a point in time that this levels off and I will begin to feel "normal" all the time, or will  I perhaps need to take more than 10mg to get to that point?  
Avatar universal
What my psychiatrists have done with me for years is divide my dose in two, so when I was on 10mg of Lexapro I took 5mg in the morning and 5mg in the early evening.  That's how I've been dosed for years.
Avatar universal
I had the exact Same symptoms. Up and down. I'm on week 3 ...seems to be getting better. How are you doing?
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?